Alert archive / Utah / Flash Flood Warnings in 2025

Flash Flood Warning 16, NWS Salt Lake City, UT

August 24, 2025Washington County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Aug 24, 2025, 6:08 PM MDT for Washington County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2025, 6:08 PM MDT (00:08 UTC)
Expired
Aug 24, 2025, 9:15 PM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Washington County, UT

The radar

The Cedar City radar (KICX), 104 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 0.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
3374 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

920 
WGUS55 KSLC 250008
FFWSLC
UTC053-250315-
/O.NEW.KSLC.FF.W.0016.250825T0008Z-250825T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
608 PM MDT Sun Aug 24 2025

The National Weather Service in Salt Lake City has issued a

* Flash Flood Warning for...
  Southwestern Washington County in southwestern Utah...

* Until 915 PM MDT.

* At 608 PM MDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  0.25 and 0.5 inches of rain have fallen. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks, streams,
           and dry washes.

* Some locations that will experience flash flooding include...
  Beaver Dam Wash.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Remain alert for flooding even in locations not receiving rain. Dry 
washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3720 11397 3700 11397 3700 11405 3742 11405
      3746 11385 3738 11385 3734 11393

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JW
2 follow-up statements
694 
WGUS75 KSLC 250145
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
745 PM MDT Sun Aug 24 2025

UTC053-250315-
/O.CON.KSLC.FF.W.0016.000000T0000Z-250825T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington UT-
745 PM MDT Sun Aug 24 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT THIS 
EVENING FOR SOUTHWESTERN WASHINGTON COUNTY...

At 745 PM MDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 
0.25 and 0.5 inches of rain have fallen. Flash flooding is ongoing 
or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks, streams, and
         dry washes.

Some locations that will experience flash flooding include...
  Beaver Dam Wash.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Remain alert for flooding even in locations not receiving rain. Dry 
washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3720 11397 3700 11397 3700 11405 3742 11405
      3746 11385 3738 11385 3734 11393

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JW
861 
WGUS75 KSLC 250306
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
906 PM MDT Sun Aug 24 2025

UTC053-250316-
/O.EXP.KSLC.FF.W.0016.000000T0000Z-250825T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington UT-
906 PM MDT Sun Aug 24 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM MDT THIS EVENING FOR 
SOUTHWESTERN WASHINGTON COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat along the Beaver Dam Wash. Please continue to heed remaining 
road closures.

&&

LAT...LON 3720 11397 3700 11397 3700 11405 3742 11405
      3746 11385 3738 11385 3734 11393

$$

MPS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:56 PM MDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 24, 3:56 PM MDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
356 PM MDT Sun Aug 24 2025

.SYNOPSIS...Anomalous moisture will remain in place across Utah
and southwest Wyoming through the next several days, bringing
daily chances for showers and thunderstorms. The biggest risks
associated with these storms will be heavy rainfall/ flash
flooding, as well as gusty outflow winds and frequent lightning.
From Friday forward, conditions are expected to dry with shower
and thunderstorm coverage becoming more isolated by the weekend.

&&

.SHORT TERM (Through 12Z/6AM Tuesday)...Afternoon satellite and
radar trends have shown an area of broad subsidence across
northern Utah, leading to overall muted convective activity while
areas in central and southern Utah have maintained showers and
thunderstorms through much of the day. This convective activity
across southern and central Utah is expected to continued through
the remainder of the daylight hours, bringing a fairly widespread
threat of flash flooding, especially within dry washes, slickrock
areas, and recent burn scars. Across northern Utah, anticipate an
uptick in convective activity through the remainder of the
afternoon and early evening as conditions gradually destabilize.
A shortwave disturbance across central NV looks to eject eastward
through this evening, and may act to maintain convective activity
across northern Utah/ southwest Wyoming through the overnight
hours, though the overall threat of flash flooding will be
limited.

Moving into Monday, atmospheric moisture is expected to subtly
increase across the region as a swath of anomalous PWAT begins to
pivot north and east. In general, expect another day of fairly
similar afternoon conditions. Any showers and thunderstorms, not
already ongoing in the early morning from the aforementioned
shortwave, are expected to begin forming over the high terrain
features across Utah and southwest Wyoming during the late
morning/ early afternoon hours. Developing cells will have a
tendency to drift north and east off the high terrain, bringing a
risk of heavy rainfall, small hail, gusty outflow winds, and
frequent lightning.

Another ejecting shortwave trough moving through the Great Basin
is anticipated to progress over the eastern Great Basin region
through the late evening and overnight hours. As such, enhanced
atmospheric lift combined with the moisture and instability
already in place will help to keep widely scattered showers and
thunderstorms maintained through the overnight hours into Tuesday
morning.

.LONG TERM (After 12Z/6AM Tuesday), Issued 335 AM MDT...
By early Tuesday the mid level
ridge axis will be centered across the southern Plains, allowing for
a deep layer southerly flow extending from the Baja region through
the Desert Southwest and into the eastern Great Basin. This flow
will continue to maintain a fairly robust monsoon airmass across the
forecast area with widespread PW values in excess of 1" and surface
dew points in the 50s across low-mid elevations. Model guidance has
been indicating a weak wave within this flow will lift through the
region during the day Tuesday, enhancing lift and resulting in
fairly widespread precipitation across the forecast area. How much
surface heating and subsequently the degree of instability available
Tuesday will determine the heavy rain threat, but with the amount of
available moisture any thunderstorms which do develop will be
capable of heavy rainfall Tuesday afternoon and evening.

By Wednesday, in the wake of this wave, low level flow will veer to
westerly allowing for the beginning of a drying trend. As is often
the case as the airmass being to dry, increased solar heating
coupled with ample lingering moisture may actually result in a bigger
heavy rain/flash flood day Wednesday afternoon and evening.

Owing to widespread cloud cover and precipitation daytime
temperatures Tuesday and Wednesday will run 7-10F below climo,
potentially struggling to reach the low 80s along the Wasatch Front
as well as most western and central valleys, while the St
George/Zion Canyon area remains in the low 90s.

A more westerly flow will become established for the latter portion
of the upcoming week, which will work to gradually erode the
monsoonal airmass. Lingering moisture will maintain showers and
thunderstorms, however coverage will decrease Thursday into Friday.
With the decrease in moisture temperatures are forecast to trend
slightly upward heading into next weekend.

This drying trend will continue through the end of the week as mid
level ridging begins to amplify across the Great Basin. This will
allow for a gradual warming trend heading into the upcoming holiday
weekend, with lingering moisture maintaining a reduced chance of
mainly terrain driven convection.

&&

.AVIATION...KSLC...Northerly flow is expected to persist through
the early evening, switching to diurnal southeast winds around
04z. If current showers moving through the west desert persist,
these might impact the terminal with gusty and erratic winds
around 01z, with a smaller chance of additional vicinity showers
between 04-08z.There is a 10 percent chance of a thunderstorm
producing lightning and gusty winds with these showers.

.REST OF UTAH AND SOUTHWEST WYOMING...For the southern
terminals, afternoon showers and thunderstorms producing gusty
outflow winds, lightning, and brief MVFR visibility within heavier
rainfall are expected to diminish around sunset. Northern terminals
may see a few bands of showers move through the region after about
01z with only a slight chance of vicinity thunderstorms.
Otherwise VFR conditions with terrain driven winds can be expected.

&&

.FIRE WEATHER...Moderated fire weather conditions are expected
across the entirety of Utah through at least Wednesday as
monsoonal moisture remains in place over the eastern Great Basin
region. Each day through Wednesday/ Thursday, afternoon showers
and thunderstorms are expected, bringing higher chances of wetting
rains. If an individual area does not receive wetting rains,
afternoon humidity will be significantly moderated as we peak in
moisture on Monday and Tuesday. Afternoon minimum humidity values
are expected to be between 25 and 40 percent for a majority of
Utah through at least Thursday.

From Friday forward, anticipate an overall drying of the
environment across Utah as a dry westerly flow begins to work into
the region. Alongside this drying trend, anticipate temperatures
warming through this period as well. That said, daytime high
temperatures are still expected to remain below climatological
normals for this time of year. With any lingering moisture in the
lower levels, isolated showers and thunderstorms are anticipated
to develop over the high terrain across the state of Utah, with
a chance for dry lightning, though coverage of any dry lightning
is expected to be fairly minimal. While daytime minimum humidity is
expected to drop back into the 15-25 percent range, overnight
humidity recovery is still expected to be fair to good as values
recover to between 45 and 55 percent.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

SHORT TERM...Webber
LONG TERM...Seaman
AVIATION...Verzella
FIRE WEATHER...Webber

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

In the hours before

Special weather statement, Aug 24, 12:34 PM MDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1234 PM MDT Sun Aug 24 2025

UTZ125-126-241915-
Upper Sevier River Valleys UT-Southern Mountains UT-
1234 PM MDT Sun Aug 24 2025

...A strong thunderstorm will impact portions of southeastern Piute
and north central Garfield Counties through 115 PM MDT
...

At 1234 PM MDT, Doppler radar was tracking a strong thunderstorm over
Antimony, or 16 miles southeast of Junction. This storm was nearly
stationary.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Antimony.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3800 11201 3811 11210 3826 11192 3807 11176
TIME...MOT...LOC 1834Z 238DEG 3KT 3810 11198

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<40 MPH

JW
Special weather statement, Aug 24, 1:20 PM MDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
120 PM MDT Sun Aug 24 2025

UTZ125-128-241945-
South Central Utah UT-Southern Mountains UT-
120 PM MDT Sun Aug 24 2025

...A strong thunderstorm will impact portions of south central
Garfield County through 145 PM MDT
...

At 120 PM MDT, Doppler radar was tracking a strong thunderstorm near
Escalante, moving northeast at 20 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Escalante.

This includes Utah Route 12 between mile markers 59 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3764 11160 3774 11167 3787 11146 3772 11134
TIME...MOT...LOC 1920Z 238DEG 18KT 3773 11157

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<40 MPH

JW
Special weather statement, Aug 24, 1:44 PM MDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
144 PM MDT Sun Aug 24 2025

UTZ128-242015-
South Central Utah UT-
144 PM MDT Sun Aug 24 2025

...A strong thunderstorm will impact portions of south central
Garfield County through 215 PM MDT
...

At 144 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Escalante, moving east at 15 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This storm will remain over mainly rural areas of south central
Garfield County.

This includes Utah Route 12 between mile markers 65 and 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3766 11151 3777 11155 3785 11139 3768 11130
TIME...MOT...LOC 1944Z 254DEG 14KT 3772 11147

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<40 MPH

JW
Special weather statement, Aug 24, 3:45 PM MDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
345 PM MDT Sun Aug 24 2025

UTZ125-126-242215-
Upper Sevier River Valleys UT-Southern Mountains UT-
345 PM MDT Sun Aug 24 2025

...A strong thunderstorm will impact portions of south central Piute
and northwestern Garfield Counties through 415 PM MDT
...

At 345 PM MDT, Doppler radar was tracking a strong thunderstorm near
Junction, moving northeast at 15 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Junction, Circleville, and Kingston.

This includes US Route 89 between mile markers 153 and 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3806 11224 3814 11237 3827 11228 3816 11206
TIME...MOT...LOC 2145Z 216DEG 12KT 3815 11227

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<40 MPH

JW

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:29 PM MDTSpecial Weather StatementSLCUtah31 min
Aug 24, 8:06 PM MDTSpecial Weather StatementSLCSanpete24 min
Aug 24, 8:08 PM MDTSpecial Weather StatementSLCTooele37 min
Aug 24, 8:16 PM MDTSevere Thunderstorm Warning Considerable damage threatSLCTooele44 min
Aug 24, 8:44 PM MDTSevere Thunderstorm Warning Considerable damage threatSLCTooele46 min
Aug 24, 9:09 PM MDTSevere Thunderstorm WarningSLCTooele36 min
Aug 24, 9:42 PM MDTSpecial Weather StatementSLCTooele48 min
Aug 24, 10:28 PM MDTSpecial Weather StatementSLCJuab32 min
Aug 24, 10:57 PM MDTSpecial Weather StatementSLCUtah33 min
Aug 25, 2:50 PM MDTSpecial Weather StatementSLCIron40 min
Aug 25, 3:23 PM MDTSevere Thunderstorm WarningSLCBox Elder52 min
Aug 25, 5:36 PM MDTFlash Flood Warning Considerable damage threatSLCKane, Washington3 hr

Nearby

Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.